MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, MOUSE TOOTH, 5 FR., SEMIFLEXIBLE; FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, MOUSE TOOTH, 5 FR., SEMIFLEXIBLE; FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE
Model Number A4827
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that the teeth on graspers (grasping forcep) broke.The issue occurred in the middle of a diagnostic hysteroscopy intrauterine device removal procedure.The procedure was completed using the similar device, with no delay.There were no reports of patient harm.
 
Additional Manufacturer Narrative
Device was not returned for evaluation and could not be evaluated.Based on the results of the investigation, the exact cause of the reported issue could not be determined.However, it is possible, that the application of excessive force, during use is the cause of the reported issue.A definitive root cause could not be identified.Olympus will continue to monitor the field performance of this device.

Brand Name
GRASPING FORCEPS, MOUSE TOOTH, 5 FR., SEMIFLEXIBLE
Common Device Name
FLEXIBLE ENDOSCOPIC GRASPING FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20614602
Report Number9610773-2024-02652
Device Sequence Number18005589
Product Code NWW
UDI-Device Identifier04042761006903
UDI-Public04042761006903
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4827
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown